05292017Headline:

Long Island, New York

HomeNew YorkLong Island

Email Edward Nitkewicz Edward Nitkewicz on LinkedIn
Edward Nitkewicz
Edward Nitkewicz
Attorney • (516) 741-5252

Another Chantix “Red Flag”

1 comment

The New York Times reports that Chantix was linked to an increased risk of heart attacks, strokes or other serious cardiovascular problems. The article included statements from Pfizer and the author of the report published in the Canadian Meical Association Journal.

Pfizer, in a statement, said the analysis in the Canadian Medical Association Journal was based on too few heart or cardiovascular events to draw conclusions about the risks. The company said Chantix brought “immediate and substantial” health benefits to smokers who quit.

The senior author of the new report, Dr. Curt D. Furberg, a Wake Forest medical professor, said there were better ways to quit and called for removal of the drug from the market.

The smoking cessation drug Chantix has been linked to health risks by the Food & Drug Administration. Chantix was originally designed to assist adults who want to quit smoking, however studies show that Chantix may cause adverse side effects such as: suicidal thoughts, aggressive and erratic behavior. Adverse side effects and more extreme side effects may vary from person to person. With the latest study, cardiovascular side effects have now been linked to the drug’s usage.

1 Comment

Have an opinion about this post? Please consider leaving a comment or subscribing to the feed to have future articles delivered to your feed reader.

  1. JSC0922 says:
    up arrow

    Another case of picking your poison. I guess as a smoker you have to decide what is worse – risking heart issues on a temporary Rx or continuing to puff on the heaters. Maybe just going cold turkey might be better? blog.mydiscoverhealth